MAUDE Adverse Event Report: MEDTRONIC XOMED INC. DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE

MEDTRONIC XOMED INC. DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD; STIMULATOR, NERVE
Model Number 8562010
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider (hcp) reported that during neurolysis, hcp found that the device was less sensitive when detecting the nerve.After several tests, it still didn't improve.There was about 5 minutes delay.Hcp used another one to complete the operation.Patient alive-no injury.
 
Additional Manufacturer Narrative
Product analysis: the device was aligned with the 0.5ma position when receive.(the position / setting was not moved from the as received condition) the device would light when touching the probe tip to the grounding needle per the instructions for use which indicates it was delivering stimulating current.Note ¿ the 0.5ma setting is the least sensitive setting for this device.The device was functionally tested in the other two positions with no issues or intermittent behavior while manipulating the switch and tip within the positions.The device was electrically tested per manufacturing instructions with no out of specification condition identified: position 0.5ma requirement is 0.5ma +/- 0.1ma (0.4ma - 0.6ma), and measures 0.49ma.Position 1.0ma requirement is 1.0ma +/- 0.2ma (0.8ma - 1.2ma), and measures 1.01ma.Position 2.0ma requirement is 2.0ma +/- 0.4ma (1.6ma - 2.4ma), and measures 2.00ma.(b)(4).If information is provided in the future, a supplemental report will be issued.

Brand Name
DISPOSABLE NERVE STIMULATOR - VARI-STIM® III HAND-HELD
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9436689
Report Number1045254-2019-00658
Device Sequence Number3282424
Product Code ETN
UDI-Device Identifier20643169341818
UDI-Public20643169341818
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K905035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2019
Device Model Number8562010
Device Catalogue Number8562010
Device Lot Number0214640121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1